Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 19, 2021Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 19, 2021, 4:29 AM CDT for Lee County, Texas. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 4:29 AM CDT (09:29 UTC)
Expired
May 19, 2021, 4:45 AM CDT
In force
16 min
Issued by
NWS Austin/San Antonio, TX

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2021-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 190 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2021-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
190 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
887 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

432 
WWUS84 KEWX 190929
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
429 AM CDT Wed May 19 2021
 
TXZ193-194-209-190945-
Bastrop TX-Fayette TX-Lee TX-
429 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 445 AM CDT...

At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Elgin to near Round Top.
Movement was northeast at 75 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Giddings, Lexington, Dime Box, Round Top, Fedor, Paige, Lake
Somerville State Park & Trailway, Tanglewood, Carmine, Knobb Springs,
Blue, Old Dime Box, McDade, Ledbetter, Cedar Hills, Loebau, Hills,
Leo, Winedale, and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 9739 3042 9727 3046 9715 3056 9696
      3054 9692 3046 9690 3046 9688 3039 9679
      3032 9674 3032 9669 3029 9664 3025 9669
      3024 9674 3020 9674 3016 9679 3014 9677
      3017 9669 3015 9668 3015 9665 3003 9661
TIME...MOT...LOC 0929Z 225DEG 63KT 3031 9727 3009 9662 

$$

BF

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 19, 3:00 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, May 19, 3:00 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
300 AM CDT Wed May 19 2021

.SHORT TERM (Today through Thursday)...

Showers and thunderstorms continued to develop ahead of an upper
level short-wave that is rotating through the base of an upper level
trough lifting northeast out into the Plains. These will gradually
form into one or more clusters and move across South Central Texas.
Although the models are not in agreement on the timing and movement
of the clusters, expect they will move across our southern and
eastern areas this morning into afternoon. Unseasonably high
moisture levels (PWs of 1.3 to 1.8 inches) along with training of
cells keep the threat of heavy rains and flooding going. Thus, have
maintained the Flash Flood Watch. An additional 2 to 4 inches of
rain are possible in the Flash Flood Watch area with isolated totals
of near 6 inches possible. WPC has our southeastern areas in a
Moderate Risk of excessive rainfall with the remainder of our area
in a Slight to Marginal Risk. A few strong to severe storms are also
possible due MUCAPES of 2,000 to 3,000 J/kg, mid level lapse rates
of 7.5 to 8.5 C/km, and SFC-6km shear of 40 to 45. Isolated showers
and thunderstorms will develop over the Serranias del Burro and
along the dryline in western Texas this afternoon. Steering flow may
take them into our Rio Grande areas late this afternoon into early
evening. SPC has our entire area in a Marginal risk of severe
storms. All clusters move off to the east later this afternoon into
evening with most models ending the showers and thunderstorms except
for isolated to widely scattered activity tonight into Thursday as
the unseasonably moist airmass lingers. It's possible that the Flash
Flood Watch may be able to be cancelled early. For now, will keep
chance POPs for our eastern areas with a threat of moderate rains
which may be enough to produce rapid runoff due to saturated soils.

&&

.LONG TERM (Thursday Night through Tuesday)...

A bit of a tricky forecast in the long term as models are latching
onto a bit of an omega block for late week into the weekend. A large
upper level low will remain situated to our west over the Great
Basin, with a weak cutoff low working southward over deep south Texas
late Thursday night. The GFS/ECMWF/Canadian are all in fairly decent
agreement that this small cutoff low will meander over the
Brownsville area and eventually weaken while getting absorbed into
the large scale upper trough as it moves slowly east this weekend.
The NAM on the other hand wants to bring this circulation inland,
with widespread showers and thunderstorms on Friday. I'm not quite
ready to bite on this solution, as it remains the outlier among
model solutions. Still believe that scattered showers and
thunderstorms will develop on Friday afternoon and evening, with
locally heavy rainfall possible that could lead to flash flooding in
areas that have received significant rainfall in recent days over the
Coastal Plains.

The weekend into early next week will feature a strengthening upper
level ridge to our east over the southeastern CONUS, and a deepening
upper level trough over the western United States. A bit of a
blocking pattern will develop, similar to an Omega block, however,
the upper level troughing to the west should eventually win out by
early next week, and start to slide east and northeastward, helping
to push the ridge to the east and southeast and into the eastern Gulf
of Mexico. This will allow moisture to continue streaming in over
South-Central Texas, resulting in a continued active pattern, with
daily rounds of showers and storms possible, especially towards the
afternoon and evening hours. Rain chances will start to wane by
midweek as the upper level flow flattens out, but will keep slight
chances in play through Wednesday.

&&

.PREV DISCUSSION... /ISSUED 1248 AM CDT Wed May 19 2021/

AVIATION...
Uncertain forecast with respect to SHRA/TSRA at the sites due to
differing locations where an eventual cluster moves across. Have only
minor adjustments to timing from earlier TAFs. SHRA/TSRA should move
over the I-35 sites in the morning and linger into the afternoon. A
few SHRA will be near KDRT overnight and although ISOLD TSRA are
possible over the mountains west of there in the afternoon, PROBs
are too to mention that they will impact the site. MVFR CIGs will
move over the sites in the next few hours, then there will be some
restrictions to VSBY in/near SHRA/TSRA on Thursday at the I-35 sites.
Skies will go VFR later in the afternoon, only to go back MVFR
Wednesday night. Easterly winds around 5 KTs will turn southeasterly
and increase to 8 to 15 KTs on Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              76  65  81  69  81 /  70  40  30  30  50
Austin Bergstrom Intl Airport  76  64  81  69  81 /  70  40  40  30  50
New Braunfels Muni Airport     78  64  83  70  82 /  70  20  30  20  40
Burnet Muni Airport            76  63  80  68  79 /  50  40  20  20  40
Del Rio Intl Airport           86  66  88  70  88 /  30  20  -   10  10
Georgetown Muni Airport        77  64  81  68  80 /  60  50  30  30  50
Hondo Muni Airport             79  63  83  68  83 /  70  20  20  20  30
San Marcos Muni Airport        77  63  82  68  82 /  70  30  30  30  50
La Grange - Fayette Regional   79  66  83  71  82 /  80  60  50  30  50
San Antonio Intl Airport       77  64  81  69  82 /  70  20  20  20  40
Stinson Muni Airport           78  65  83  70  83 /  80  20  20  20  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday afternoon for Atascosa-Bandera-
Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-
Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-
Llano-Medina-Travis-Williamson-Wilson.

&&

Short-Term/Aviation...04
Long-Term...Morris
Decision Support...Brady
Hazardous weather outlook, May 18, 9:02 PM CDT, 7 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
902 PM CDT Tue May 18 2021

TXZ171>173-183>194-202>209-217>225-228-200215-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
902 PM CDT Tue May 18 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Tonight.

Lingering flash flooding is possible into the overnight hours
across areas east of Interstate 35 that saw anywhere from 3 to 6
inches of rainfall Tuesday evening. A strong storm or two is
possible late tonight into early Wednesday morning.

A flash flood watch is also in effect for the eastern half of
South-Central Texas...or along and east of a line from Mountain
Home to Dilley. The heavy rain threat will greatly increase this
evening as storms organize out west and move through the region
late tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Several rounds of showers and thunderstorms are possible through
the week, especially Wednesday through Thursday. Thunderstorms
could be strong to severe at times, and there is a Marginal Risk
(Level 1 of 5) for severe storms Wednesday for most of South-
Central Texas.

A flash flood watch is in effect east of a Mountain Home to
Dilley line through 1 PM CDT Thursday. Daily rainfall amounts of
1 to 4 inches are possible, and portions of Central Texas could
end up with multiple day rainfall totals up to 10 inches. These
heavy rainfall totals will likely send some area rivers and
streams into minor or moderate flood stages.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report severe weather and/or flash flooding
to the National Weather Service.

In the hours before

Special weather statement, May 19, 1:00 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
100 AM CDT Wed May 19 2021

TXZ202-217-190645-
Maverick TX-Kinney TX-
100 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL KINNEY AND NORTHERN
MAVERICK COUNTIES UNTIL 145 AM CDT...

At 100 AM CDT, Doppler radar was tracking a strong thunderstorm over
Radar Base, or near Quemado, moving northeast at 15 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Quemado, Paloma, Radar Base, Normandy, Darling, Elm Creek, Laughlin
AFB Aux Field, Siesta Acres and Seco Mines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2875 10051 2877 10053 2880 10053 2882 10055
      2883 10058 2885 10057 2888 10060 2889 10059
      2890 10060 2891 10064 2892 10063 2894 10065
      2898 10065 2919 10050 2890 10017
TIME...MOT...LOC 0600Z 217DEG 15KT 2888 10055

BRADY
Special weather statement, May 19, 1:15 AM CDT, 3 hours 14 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
115 AM CDT Wed May 19 2021

TXZ205-220-190700-
Atascosa TX-Bexar TX-
115 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR ATASCOSA COUNTY UNTIL 200 AM
CDT...

At 115 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Charlotte to near Cross. Movement was
northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Pleasanton, Jourdanton, Poteet, Charlotte, Christine, Campbellton,
Leming, Graytown, Fashing, Davis, Coughran, Peggy, Dobrowolski,
Amphion, Espey and McCoy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2864 9834 2864 9872 2886 9881 2890 9881
      2922 9849 2912 9840 2911 9841 2911 9840
      2879 9810 2861 9833
TIME...MOT...LOC 0615Z 236DEG 27KT 2883 9872 2860 9850

BRADY
Special weather statement, May 19, 2:00 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
200 AM CDT Wed May 19 2021

TXZ220>224-190745-
Karnes TX-Atascosa TX-De Witt TX-Gonzales TX-Wilson TX-
200 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR DEWITT...KARNES...SOUTHWESTERN
GONZALES...NORTHEASTERN ATASCOSA AND WILSON COUNTIES UNTIL 245 AM
CDT...

At 200 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles east of Pleasanton to 6 miles south of
Runge. Movement was northeast at 45 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pleasanton, Cuero, Floresville, Jourdanton, Kenedy, Karnes City,
Poth, Yorktown, Stockdale, Kosciusko, Nixon, St. Hedwig, Elmendorf,
La Vernia, Runge, Falls City, Smiley, Nordheim, Pandora and Gillett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2889 9733 2892 9743 2867 9778 2872 9792
      2870 9799 2879 9810 2875 9814 2891 9856
      2942 9816 2936 9811 2938 9800 2914 9701
      2911 9698
TIME...MOT...LOC 0700Z 223DEG 39KT 2893 9833 2880 9774

BRADY
Special weather statement, May 19, 2:48 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
248 AM CDT Wed May 19 2021

TXZ193-208-209-223>225-190830-
Caldwell TX-Lavaca TX-Bastrop TX-De Witt TX-Fayette TX-Gonzales TX-
248 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALDWELL...
NORTHEASTERN DEWITT...SOUTH CENTRAL BASTROP...GONZALES...SOUTHWESTERN
FAYETTE AND LAVACA COUNTIES UNTIL 330 AM CDT...

At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smiley to near Thomaston. Movement was
northeast at 55 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.

Locations impacted include...
Cuero, Gonzales, Yoakum, Luling, Schulenburg, Hallettsville, Shiner,
Flatonia, Moulton, Waelder, Smiley, Sublime, Cheapside, Hochheim,
Palmeto State Park, Rosanky, Thomaston, Cistern, Ezzell and Speaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2906 9694 2910 9698 2897 9717 2938 9783
      2999 9738 2967 9684 2963 9687 2961 9684
      2958 9684 2958 9679 2934 9656
TIME...MOT...LOC 0748Z 217DEG 48KT 2935 9765 2904 9715

BRADY
Special weather statement, May 19, 3:34 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
334 AM CDT Wed May 19 2021

TXZ209-225-190915-
Lavaca TX-Fayette TX-
334 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FAYETTE AND NORTHERN
LAVACA COUNTIES UNTIL 415 AM CDT...

At 333 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Moulton to 6 miles northeast of
Speaks. Movement was northeast at 40 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
La Grange, Schulenburg, Hallettsville, Fayetteville, Sublime,
Komensky, Swiss Alp, Freyburg, Dubina, Moravia, Rutersville, High
Hill, Engle, Breslau, Ellinger, Witting, Ammannsville, Vsetin,
Vienna, and Rek Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2926 9667 2953 9715 3003 9678 2993 9660
      2963 9687 2961 9684 2958 9683 2958 9679
      2934 9656
TIME...MOT...LOC 0833Z 231DEG 36KT 2954 9702 2931 9661

BF
Special weather statement, May 19, 4:29 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
429 AM CDT Wed May 19 2021

TXZ193-194-209-190945-
Bastrop TX-Fayette TX-Lee TX-
429 AM CDT Wed May 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BASTROP...LEE AND
NORTHEASTERN FAYETTE COUNTIES UNTIL 445 AM CDT...

At 429 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Elgin to near Round Top.
Movement was northeast at 75 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Giddings, Lexington, Dime Box, Round Top, Fedor, Paige, Lake
Somerville State Park & Trailway, Tanglewood, Carmine, Knobb Springs,
Blue, Old Dime Box, McDade, Ledbetter, Cedar Hills, Loebau, Hills,
Leo, Winedale, and Lincoln.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 9739 3042 9727 3046 9715 3056 9696
      3054 9692 3046 9690 3046 9688 3039 9679
      3032 9674 3032 9669 3029 9664 3025 9669
      3024 9674 3020 9674 3016 9679 3014 9677
      3017 9669 3015 9668 3015 9665 3003 9661
TIME...MOT...LOC 0929Z 225DEG 63KT 3031 9727 3009 9662

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:13 PM CDTTornado WarningEWXFayette32 min
May 18, 7:25 PM CDTTornado WarningEWXLavaca20 min
May 18, 7:42 PM CDTSpecial Weather StatementEWXLavaca48 min
May 18, 7:53 PM CDTFlash Flood Warning Considerable damage threatEWXFayette, Lavaca4 hr
May 18, 8:23 PM CDTFlash Flood Warning Considerable damage threatEWXDeWitt, Gonzales, Lavaca4 hr
May 19, 1:00 AM CDTSpecial Weather StatementEWXMaverick45 min
May 19, 1:15 AM CDTSpecial Weather StatementEWXAtascosa45 min
May 19, 1:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson2 hr
May 19, 2:00 AM CDTSpecial Weather StatementEWXDeWitt, Karnes, Wilson45 min
May 19, 2:39 AM CDTFlash Flood Warning Considerable damage threatEWXCaldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more3 hr
May 19, 2:48 AM CDTSpecial Weather StatementEWXGonzales, Lavaca42 min
May 19, 3:34 AM CDTSpecial Weather StatementEWXFayette41 min
May 19, 5:49 AM CDTSpecial Weather StatementEWXAtascosa41 min
May 19, 6:08 AM CDTSpecial Weather StatementEWXKarnes52 min
May 19, 6:33 AM CDTFlash Flood Warning Considerable damage threatEWXAtascosa, Frio3 hr
May 19, 6:41 AM CDTSpecial Weather StatementEWXDimmit49 min
May 19, 7:58 AM CDTFlash Flood Warning Considerable damage threatEWXAtascosa, Karnes, Wilson3 hr
May 19, 9:31 AM CDTSpecial Weather StatementEWXAtascosa59 min
May 19, 1:29 PM CDTAreal Flood AdvisoryEWXEdwards3 hr
May 19, 1:39 PM CDTAreal Flood AdvisoryEWXEdwards, Val Verde2 hr
May 19, 2:11 PM CDTSpecial Weather StatementEWXEdwards49 min
May 19, 2:34 PM CDTSpecial Weather StatementEWXKinney41 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.